Hail, Boone
- When
- March 27, 4:01 PM CST
- Where
- Boone County, 2.07 mi S of Harrison
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 36.200, -93.120
Low pressure and a cold front approaching from the west spawned severe thunderstorms on the 27th. Dew points were relatively low, preventing a larger outbreak of severe weather.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Low pressure and a cold front approaching from the west spawned severe thunderstorms on the 27th. Dew points were relatively low, preventing a larger outbreak of severe weather. Even so, there were numerous reports of hail and a few instances of wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 27, 1:52 PM CST, 2 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 252 PM CDT SAT MAR 27 2010 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT MAIN FORECAST CONCERNS INVOLVE MONITORING NEAR TERM CONVECTIVE TRENDS. 19Z SUBJECTIVE SURFACE ANALYSIS INDICATES A LOW CENTERED IN SOUTHEAST KANSAS...WITH A BOUNDARY EXTENDING SOUTHWARD TO NORTHEAST TEXAS. LOCAL RADARS INDICATE CONVECTION IS DEVELOPING ALONG THE OKLAHOMA...ARKANSAS BORDER. THIS ACTIVITY APPEARS TO HAVE FORMED ALONG THE EDGE OF THE BEST...ALBEIT MODEST LOW LEVEL MOISTURE AXIS. WILL NEED TO MONITOR CONVECTIVE TRENDS FOR SEVERE POTENTIAL. SHEAR PROFILES ARE QUITE SUPPORTIVE FOR ORGANIZED STORMS AREA WIDE. THERMODYNAMIC PROFILES ARE SUPPORTIVE FOR LARGE HAIL...ESPECIALLY ACROSS ACROSS THE NORTH. BOUNDARY LAYER INSTABILITY APPEARS TO BE MAXIMIZED ACROSS EXTREME NORTHWEST ARKANSAS...BUT IS FAIRLY WEAK ELSEWHERE. SEVERE THREAT IS EXPECTED TO DIMINISH SUBSTANTIALLY WITH THE LOSS OF SOLAR INSOLATION. AFTER SCATTERED...LIGHT PRECIPITATION ENDS BY LATE SUNDAY AFTERNOON ...DRY CONDITIONS WILL PREVAIL DURING THE REST OF THE PERIOD. && .LONG TERM...WEDNESDAY THROUGH SATURDAY UPPER LEVEL RIDGE OF HIGH PRESSURE FORECAST TO BUILD ACROSS THE AREA WHILE ANOTHER STORM SYSTEM TAKES SHAPE ACROSS THE WESTERN US. THIS WILL LEAD TO SEVERAL DAYS OF WARM AND DRY WEATHER ACROSS ARKANSAS. THE MODELS APPEAR TO BE HAVING CONSIDERABLE DIFFICULTY WITH THE TIMING... TRACK...AND DEPTH OF THE NEXT SYSTEM. ECMWF LIFTS THE NEXT TROUGH INTO THE UPPER GREAT LAKES WHILE THE GFS SPINS OFF A CLOSED LOW ACROSS LOUISIANA. I CANNOT BUY INTO EITHER SOLUTION AT THIS TIME AND SUSPECT THE SYSTEM WILL PROBABLY END UP LIFTING THROUGH THE MID MISSISSIPPI VALLEY INSTEAD. FOR NOW I WILL KEEP POPS ON THE LOW SIDE AND WILL BROADBRUSH THEM ACROSS THE AREA IN THE FRIDAY NIGHT TO SATURDAY TIME FRAME. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 45 58 40 62 / 50 50 20 0 CAMDEN AR 44 60 40 65 / 30 20 10 0 HARRISON AR 41 55 37 61 / 70 30 10 0 HOT SPRINGS AR 44 59 40 65 / 40 20 10 0 LITTLE ROCK AR 46 60 42 65 / 40 30 10 0 MONTICELLO AR 45 60 43 64 / 30 30 20 0 MOUNT IDA AR 44 57 39 63 / 40 20 10 0 MOUNTAIN HOME AR 43 57 38 63 / 60 40 10 0 NEWPORT AR 46 58 42 62 / 60 60 20 0 PINE BLUFF AR 46 59 43 64 / 40 30 20 0 RUSSELLVILLE AR 44 59 40 64 / 50 20 10 0 SEARCY AR 46 59 42 63 / 50 40 20 0 STUTTGART AR 47 58 43 64 / 40 40 20 0 && .LZK WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARKANSAS- BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY- DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN- LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK- POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN- WHITE-WOODRUFF-YELL. && SHORT TERM...55 / LONG TERM...53
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 1158 AM CDT SAT MAR 27 2010 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-281000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1158 AM CDT SAT MAR 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT STRONG SOUTHERLY WINDS...GUSTING UP TO 30 MPH..WILL CONTINUE THROUGH EARLY EVENING. THE STRONG WINDS WILL CREATE HAZARDOUS CONDITIONS ON AREA WATERWAYS. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...AHEAD OF A COLD FRONT...THEN WILL SPREAD FROM WEST TO EAST ACROSS THE STATE THIS EVENING. IF SUFFICIENT MOISTURE CAN BECOME AVAILABLE...STORMS WOULD THEN HAVE A POTENTIAL TO BECOME SEVERE. LARGE HAIL WOULD BE THE PRIMARY THREAT. ISOLATED TORNADOES WOULD BE POSSIBLE...DURING THE LATE AFTERNOON...MAINLY NORTH OF A LINE FROM CLARKSVILLE...TO BATESVILLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ALTHOUGH THE FRONT WILL EXIT THE STATE OVERNIGHT...THERE WILL BE LINGERING SHOWERS POSSIBLE OVER THE NORTH HALF OF THE STATE THROUGH SUNDAY. HIGH PRESSURE WILL BUILD BACK INTO THE REGION...BRINGING A DRY FORECAST TO THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE...BETWEEN 2 AND 9 PM. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 55
The Springfield radar (KSGF), 118 km away, was scanning. The volume nearest the first event began at 22:00 UTC.
8 hail, 1 thunderstorm wind. Local standard time, as filed.
The hail was described as being like slush balls falling from the sky so thick you couldn't see 50 yards. The hail splashed into Lake Norfork and churned up the water.
The roof of a chicken house was blown off and a few trees blown down south of Scotland.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2010Every state in 2010This day in weather historyWarnings in Arkansas, March 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 219203, 219204, 213030, 219211, 219205, 219206, 219207, 219208, 219209.